Alert archive / California / Beach Hazards Statements in 2022

Beach Hazards Statement 14, NWS San Francisco Bay Area, CA

November 12, 20226 counties in California

NWS San Francisco Bay Area, CA issued this beach hazards statement at Nov 12, 2022, 5:08 AM PST for 6 counties in California. It took effect at Nov 13, 2022, 10:00 AM PST. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2022, 5:08 AM PST (13:08 UTC)
In effect from
Nov 13, 2022, 10:00 AM PST
Expired
Nov 14, 2022, 10:00 AM PST
In force
24 hr
Issued by
NWS San Francisco Bay Area, CA

Counties City and County of San Francisco, CA, Marin County, CA, Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA, Sonoma County, CA

The radar

The San Francisco radar (KMUX), 53 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 1.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2022-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2022-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
701 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WHUS46 KMTR 121308
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
508 AM PST Sat Nov 12 2022

CAZ006-505-509-530-122300-
/O.NEW.KMTR.BH.S.0014.221113T1800Z-221114T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
508 AM PST Sat Nov 12 2022

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
MONDAY MORNING...

* WHAT...Increased risk of sneaker waves and strong rip currents 
  along the coast, especially for northwest facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes
  National Seashore, San Francisco Peninsula Coast, Southern
  Monterey Bay and Big Sur Coast.

* WHEN...From 10 AM PST Sunday to 10 AM PST Monday.

* IMPACTS...Large, unexpected waves can run-up far onto the beach
  without warning, sweeping people into the sea from rocks,
  jetties, and beaches. These waves can also move large objects
  such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm. There can be 30 
minutes of small waves before a sneaker wave strikes. Avoid rocks 
and jetties. Avoid steep beaches. Stay much farther back from the 
water and never turn your back on the ocean.

&&

$$
6 follow-up statements
728 
WHUS46 KMTR 122107
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
107 PM PST Sat Nov 12 2022

CAZ006-505-509-530-130600-
/O.CON.KMTR.BH.S.0014.221113T1800Z-221114T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
107 PM PST Sat Nov 12 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING...

* WHAT...Increased risk of sneaker waves and strong rip currents 
  along the coast, especially for northwest facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Southern 
  Monterey Bay and Big Sur Coast.

* WHEN...From 10 AM PST Sunday to 10 AM PST Monday.

* IMPACTS...Large, unexpected waves can run-up far onto the 
  beach without warning, sweeping people into the sea from 
  rocks, jetties, and beaches. These waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
842 
WHUS46 KMTR 130422
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
822 PM PST Sat Nov 12 2022

CAZ006-505-509-530-131300-
/O.CON.KMTR.BH.S.0014.221113T1800Z-221114T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
822 PM PST Sat Nov 12 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM SUNDAY MORNING
THROUGH MONDAY MORNING...

* WHAT...Increased risk of sneaker waves and strong rip currents 
  along the coast, especially for northwest facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast, Southern 
  Monterey Bay and Big Sur Coast.

* WHEN...From 10 AM PST Sunday to 10 AM PST Monday.

* IMPACTS...Large, unexpected waves can run-up far onto the 
  beach without warning, sweeping people into the sea from 
  rocks, jetties, and beaches. These waves can also move large 
  objects such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
347 
WHUS46 KMTR 131241
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
441 AM PST Sun Nov 13 2022

CAZ006-505-509-530-132300-
/O.CON.KMTR.BH.S.0014.221113T1800Z-221114T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
441 AM PST Sun Nov 13 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 10 AM PST THIS
MORNING THROUGH MONDAY MORNING...

* WHAT...Increased risk of sneaker waves and strong rip currents 
  along the coast, especially for northwest facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes
  National Seashore, San Francisco Peninsula Coast, Southern 
  Monterey Bay and Big Sur Coast.

* WHEN...From 10 AM PST this morning through Monday morning.

* IMPACTS...Large, unexpected waves can run-up far onto the beach
  without warning, sweeping people into the sea from rocks,
  jetties, and beaches. These waves can also move large objects
  such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm. There can be 30 
minutes of small waves before a sneaker wave strikes. Avoid rocks 
and jetties. Avoid steep beaches. Stay much farther back from the 
water and never turn your back on the ocean.

&&

$$
642 
WHUS46 KMTR 132219
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
219 PM PST Sun Nov 13 2022

CAZ006-505-509-530-141300-
/O.CON.KMTR.BH.S.0014.000000T0000Z-221114T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
219 PM PST Sun Nov 13 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH MONDAY
MORNING...

* WHAT...Increased risk of sneaker waves and strong rip currents 
  along the coast, especially for northwest facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes
  National Seashore, San Francisco Peninsula Coast, Southern 
  Monterey Bay and Big Sur Coast.

* WHEN...From 10 AM PST this morning through Monday morning.

* IMPACTS...Large, unexpected waves can run-up far onto the beach
  without warning, sweeping people into the sea from rocks,
  jetties, and beaches. These waves can also move large objects
  such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm. There can be 30 
minutes of small waves before a sneaker wave strikes. Avoid rocks 
and jetties. Avoid steep beaches. Stay much farther back from the 
water and never turn your back on the ocean.


&&

$$
626 
WHUS46 KMTR 141245
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
445 AM PST Mon Nov 14 2022

CAZ006-505-509-530-141800-
/O.CON.KMTR.BH.S.0014.000000T0000Z-221114T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
445 AM PST Mon Nov 14 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

* WHAT...Increased risk of sneaker waves and strong rip currents 
  along the coast, especially for northwest facing beaches..

* WHERE...San Francisco, Coastal North Bay Including Point Reyes
  National Seashore, San Francisco Peninsula Coast, Southern 
  Monterey Bay and Big Sur Coast.

* WHEN...Until 10 AM PST this morning.

* IMPACTS...Large, unexpected waves can run-up far onto the beach
  without warning, sweeping people into the sea from rocks,
  jetties, and beaches. These waves can also move large objects
  such as logs, crushing anyone caught underneath.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Don't be fooled by an ocean that looks calm. There can be 30 
minutes of small waves before a sneaker wave strikes. Avoid rocks 
and jetties. Avoid steep beaches. Stay much farther back from the 
water and never turn your back on the ocean.

&&

$$
452 
WHUS46 KMTR 141801
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1001 AM PST Mon Nov 14 2022

CAZ006-505-509-530-141915-
/O.EXP.KMTR.BH.S.0014.000000T0000Z-221114T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
1001 AM PST Mon Nov 14 2022

...BEACH HAZARDS STATEMENT HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Nov 12, 4:34 AM PST, 34 minutes earlier.

Area forecast discussion, Nov 12, 4:34 AM PST, 34 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
434 AM PST Sat Nov 12 2022

.SYNOPSIS...A slight chance of light rain will remain possible
through Saturday, particularly north of the Golden Gate as a weak
front moves through the region. Otherwise, continued cold to
chilly mornings, unseasonably cool afternoons, and dry weather to
persist into next week.

&&

.DISCUSSION...as of 02:48 AM PST Saturday...A weak frontal
boundary is dropping southward across the North Bay early this
morning and will eventually move through the remainder of the Bay
Area by sunrise. While minimal, this system is producing light
rain over this region with many sites picking up a few hundredths
of an inch. As such, cannot rule out some light rain moving across
the San Francisco Bay Area through the morning, yet any
precipitation will also be light with minimal impacts expected. An
increase in cloud cover associated with the frontal boundary has
also resulted in slight warming where sky conditions were
previously clear. Overall, this will keep temperatures slightly
warmer compared to previous mornings.

A weak disturbance to on the tail of the frontal passage will bring
a slight chance of precipitation back to the North Bay this
afternoon and potentially into the evening. However, any
precipitation will again be light in nature with locations south of
the Golden Gate likely to remain dry. Temperatures this afternoon
will only warm into the mid 50s to lower 60s. As the mid/upper level
low shifts inland over Nevada on Sunday, brief offshore winds will
develop over the higher terrain of interior portions across the Bay
Area. That said, winds are likely to remain light with no
significant impacts expected as a result.

Another weak mid/upper level system will follow a similar track and
move across the Bay Area late Sunday into Monday. This system is
likely to be dry as it passes over the region and then pushes inland
to the east. As such, another around of slightly stronger offshore
winds will develop late Monday into Tuesday. Wind speeds do not
appear to be overly strong, yet will be worth monitoring.

Temperatures through the remainder of the weekend and into much of
next week will change little day-to-day. However, sky conditions
will clear in wake of these passing systems allowing for chilly to
cold temperatures during the overnight/morning hours through at
least midweek. As such, we will closely be monitoring the potential
need for any frost and/or freeze products. Daytime temperatures will
remain around 5 to 10 deg F below seasonal averages with only a
slight warming trend around midweek. Otherwise, dry weather
conditions will also prevail beyond the very light precipitation
during the next 12-18 hours.

&&

.AVIATION...as of 4:34 AM Saturday...For the 12Z TAFs. A mix of
VFR/MVFR conditions across the Bay Area, as a weak cold front
moving southward brings light showers. The front is apparent on
night satellite imagery, currently draped over the SF Bay Area. It
is bringing tempo lower vsby and cigs (MVFR). Behind the quick
moving front, expect a return to VFR conditions. Clearing is
already occurring in North Bay, but patchy fog may develop through
the morning.

Moderate to breezy NW winds this afternoon, strongest through
coastal gaps. A weak disturbance over far NorCal may bring
isolated showers to North Bay this evening but confidence is too
low to add to the TAFs. Light winds and mostly VFR Saturday night
with chances for patchy valley fog.

Vicinity of SFO...MVFR with a brief period of -RA/-DZ. Cigs have
lowered to IFR/MVFR. Conditions should return to VFR by 14z-15z.
Light winds currently, becoming breezy later this morning into
afternoon. May see some higher gusts around 20-25 kt in the
afternoon. As a disturbance passes through tonight, may see tempo
cigs around the terminal, but currently low confidence in sub-VFR
conditions.

SFO Bridge Approach...Similar to SFO.

Monterey Bay...VFR. Front is approaching from the north as skies
remain clear. Could see cigs lowering to MVFR 14z-18z with perhaps
some sprinkles. Light winds around the Bay with SE drainage winds
developing in the Salinas Valley this morning. Winds will switch
around to onshore this afternoon. Mostly clear skies expected
through the evening with low clouds possible late tonight. Keeping
TAF VFR tonight, with only low confidence for MVFR.

&&

.MARINE...as of 02:36 AM PST Saturday...A cold front passing over
the waters this morning is bringing fresh northerly winds. Winds
will be locally stronger south of Point Sur this afternoon and
evening with near gale force gusts. More moderate winds expected
tonight into Sunday. Mid period northwest swell builds today while
a new longer period northwest swell arrives Sunday and builds
early next week.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tday...SCA...SF Bay from 3 PM
             SCA...Mry Bay from 3 PM
             SCA...Pt Arena to Pt Reyes 0-10 nm from 3 PM
             SCA...Pt Reyes to Pigeon Pt 0-10 nm from 3 PM
             SCA...Pigeon Pt to Pt Pinos 0-10 nm from 3 PM
             SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm from 3 PM
             SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm from 9 AM

&&

PUBLIC FORECAST: RGass
AVIATION: Lorber
MARINE: Lorber

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayarea

Nearby

Beach Hazards Statements in California, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.